MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204399
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, during an acl repair procedure, while driving the "8mm x 25mm biosure regenesorb screw" in the tunnel to fix the graft, it broke in small pieces.The procedure was successfully completed without significant delay using a back-up device.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of the customer provided images confirms the product and batch numbers.The image also reveals the biosure regenesorb interference screws are damaged.A review of the instructions for use found: ¿read these instructions completely prior to use.Product must be stored in the original sealed pouch.Incomplete screw insertion may result in poor screw performance.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Failure to fully seat the screw may result in breakage of the screw.Use of a driver other than the appropriate biosure driver may result in breakage of the screw.5 mm biosure regenesorb interference screws are to be used with the 5 mm biosure driver.All other biosure regenesorb interference screws are to be used with the standard biosure driver.¿ a review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that, during an acl repair procedure, while driving the "8mm x 25mm biosure regenesorb screw" in the tunnel to fix the graft, it broke in small pieces.A second screw was used and it happened again.Most of the broken pieces were removed from the patient using tweezers and suction, except one left inside, the surgeon estimated it would be ok.The procedure was successfully completed without significant delay using a 3rd back-up device.No further complications were reported.The surgeon recognizes that the break are due to a mistake from his side by evaluating the size of the screw too big compared to the size of the tunnel and the size of the graft.The patient is doing well.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A review of the customer provided images confirms the product and batch numbers.The image also reveals the biosure regenesorb interference screws are damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the material specifications found that the storage requirements are specified and the material must comply with provided percentage composition specifications.A clinical investigation concluded that although the reported retained piece of the biosure screw is implantable, the possibility of pain, micro-motion/and or migration of the retained piece cannot be ruled out.Per report, the procedure was successfully completed without significant delay, no further complications were reported, and the patient is doing well.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 8MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11124720
Report Number1219602-2021-00053
Device Sequence Number16352957
Product Code MAI
UDI-Device Identifier00885554036756
UDI-Public00885554036756
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model Number72204399
Device Catalogue Number72204399
Device Lot Number50869978
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/10/2021
03/05/2021
04/27/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/07/2021
03/11/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;